Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 6, NWS Albuquerque, NM

February 2, 2018

NWS Albuquerque, NM issued this wind advisory at Feb 2, 2018, 2:15 PM MST. It took effect at Feb 3, 2018, 8:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2018, 2:15 PM MST (21:15 UTC)
In effect from
Feb 3, 2018, 8:00 AM MST
Expired
Feb 3, 2018, 4:44 PM MST
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

687 
WWUS75 KABQ 022115
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
215 PM MST Fri Feb 2 2018


NMZ523-031100-
/O.NEW.KABQ.WI.Y.0006.180203T1500Z-180204T0000Z/
Central Highlands-
215 PM MST Fri Feb 2 2018

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST SATURDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 8 AM to 5 PM MST Saturday. 

* LOCATION...Central Highlands.

* WINDS...West 30 to 40 mph with occasional gusts to 50 mph.

* TIMING...Winds increasing rapidly Saturday morning and peaking
  around mid day, then gradually decreasing late afternoon.

* VISIBILITY...Localized reductions to less than 3 miles in 
  blowing dusts. 

* LOCAL IMPACTS...Strong cross winds will impact north to south
  oriented roadways. Lightweight outdoor objects, such as garbage
  cans and lawn furniture, could be toppled or become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
2 follow-up statements
265 
WWUS75 KABQ 031051
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
351 AM MST Sat Feb 3 2018

NMZ523-040000-
/O.CON.KABQ.WI.Y.0006.180203T1500Z-180204T0000Z/
Central Highlands-
351 AM MST Sat Feb 3 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...

* LOCATION...Central Highlands.

* WINDS...West 30 to 40 mph with occasional gusts to 50 mph.

* TIMING...Winds increasing through the morning and peaking around
  mid day, before gradually diminishing late afternoon. 

* VISIBILITY...Localized reductions to less than 3 miles in
  blowing dust. 

* LOCAL IMPACTS...Strong cross winds will impact north to south 
  oriented roadways. Lightweight outdoor objects, such as 
  garbage cans and lawn furniture, could be toppled or become 
  airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
840 
WWUS75 KABQ 032344
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
444 PM MST Sat Feb 3 2018



NMZ523-040045-
/O.CAN.KABQ.WI.Y.0006.000000T0000Z-180204T0000Z/
Central Highlands-
444 PM MST Sat Feb 3 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Wind Advisory. 

Winds will remain breezy through the next few hours but should
rapidly diminish over after sunset.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 2, 10:26 AM MST, 3 hours 49 minutes earlier.

Area forecast discussion, Feb 2, 10:26 AM MST, 3 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1026 AM MST Fri Feb 2 2018

.AVIATION...
18Z TAF CYCLE
VFR conditions prevail and are forecast to persist through the TAF
period. Gusty s-sw flow expected at KLVS, KTCC and KROW this
afternoon, with increasing w-nw flow in the lower levels of the
atmosphere early Saturday. Strong mountain wave winds may develop
overnight into Saturday morning to the lee of the central mountain
chain, potentially impacting KLVS.

11

&&

.PREV DISCUSSION...226 AM MST Fri Feb 2 2018...
.SYNOPSIS...
Northwest flow to dominate through next week with little opportunity
for significant precipitation. There will be a slight chance of snow
and lower elevation rain showers Monday night into Tuesday over the
Sangre de Cristo Mountains and far northeast. The only other chance
of precipitation will be over the southwest and south central
mountains Thursday into Friday night of next week. Temperatures will
be mostly above normal, especially through Sunday.

&&

.DISCUSSION...
Moderate northwest flow today and Saturday with a weak short wave
trough zipping by Saturday. Breezy across much of the east today and
breezy to windy Saturday. Critical fire weather conditions could
develop over De Baca and Roosevelt Counties for a brief time
Saturday afternoon. See below for details. In the wake of yesterday's
back door cold front temperatures will warm over much of the east,
except around Roswell. Continued warming Saturday with highs well
above normal.

The northwest flow will relax some on Sunday while a short wave
trough goes by way to our northeast. A back door cold front with the
associated short wave trough will approach or reach far northeast NM
late Sunday. It will dive south and west Sunday night then give way
to downsloping flow again Monday in the northeast. Thus, there will
not be much cooling in the east Monday. In fact, it should actually
be warmer in the northeast, and still above normal everywhere.

Another short wave trough, much closer to NM, will impact the area
Monday night into Tuesday, along with another back door front. This
system will bring the first chance of light precipitation to far
north central and northeast areas during this time. Don't hold your
breath for any significant precipitation amounts though. Tuesday will
be cooler, especially in the east.

Dry northwest flow on Wednesday with temperatures warming again in
most areas. Temperatures will climb a bit higher Thursday with highs
solidly above normal. The models start to diverge on Thursday with
the ECMWF and CMC continuing the dry northwest flow, while the GFS
backs the flow to the west and even southwest across southern NM.
This comes about because the GFS has a 573dm low off the Baja CA
coast while the ECMWF and CMC just have a weak short wave trough
moving through Thursday. Only the GFS generates any QPF over the
southwest and south central mountains Thursday and Friday. Will
carry some wimpy POPS for these areas but not too excited about much
precipitation at this point in time. Timing on a back door cold front
is significantly different as well, with the front coming through
Thursday night into Friday on the ECMWF and CMC, but not until Friday
night on the GFS.

Major differences in the models continue next weekend as the GFS
develops a deep closed low (534dm) over southern CA Saturday with
widespread precipitation over west and especially central areas,
while the ECMWF and CMC are dry and have a ridge of high pressure
just offshore!

CHJ

&&

.FIRE WEATHER...
Temperatures across most of the east will be warmer and a little
drier today while the west sees little change. Some of the thicker
cloud cover presently over the north should start to thin out this
afternoon. Vent rates today range from fair to good over most of the
higher terrain but will be poor in the Rio Grande Valley and over
most of the eastern plains.

Northwest winds remain forecast to strengthen Saturday although the
disturbance previously indicated looks even drier and the small
chances for northern higher terrain precipitation were removed.
Temperatures Saturday trend a little cooler west but the east will
be warmer and drier. Areas of critical fire weather conditions could
develop in the East Central Plains Saturday afternoon, with highs 15
to 20 degrees above average and Haines of 5 forecast in that part of
the state. The forecast areal coverage of the critical conditions
has increased but at this time does not cover the majority of the
zone, so will not issue a fire weather watch at this time. Transport
winds and mixing heights increase Saturday, therefore vent rates
improve to good to excellent for all but portions of the north
central and Chuska mountains where some fair to poor rates forecast.

Sunday will be dry, and a little cooler with less wind. Ventilation
diminishes but some good rates are forecast along the central
mountain chain and Contdvd.

Dry northwest flow aloft persists for most of next week although the
combination of a cold front in the east and a stronger disturbance
could bring a few showers to the north Monday night/Tuesday as well
as some cooler air. Good to excellent vent rates anticipated Monday
and Tuesday for the western two thirds and poor rates east of the
Pecos Valley.

The monotonous and warmer than average weather pattern persists for
mid to late next week. The GFS still thinks some moisture will
migrate from the south around an upper low stationed in the Baja Ca
region late next week, but the ECMWF keeps the moisture suppressed
due to dominant northwest flow. Some low pops were introduced
for next Friday as a low confidence hedge toward the GFS.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

33
Hazardous weather outlook, Feb 2, 3:44 AM MST, 10 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
344 AM MST Fri Feb 2 2018

NMZ501>540-031200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
344 AM MST Fri Feb 2 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Northwest winds will increase on Saturday. Due to continued low
relative humidities, a few hours of critical fire weather conditions
will be possible across a small area of the east central plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

40

Nearby

Wind Advisories in New Mexico, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.